Alert archive / Texas / Gale Warnings in 2020
Gale Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this gale warning at Feb 20, 2020, 3:21 AM CST. It took effect at Feb 20, 2020, 3:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2020, 3:21 AM CST (09:21 UTC)
- In effect from
- Feb 20, 2020, 3:00 PM CST
- Expired
- Feb 21, 2020, 2:45 AM CST
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
485 WHUS74 KCRP 200921 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 321 AM CST Thu Feb 20 2020 GMZ250-255-270-275-201730- /O.CON.KCRP.SC.Y.0014.200220T1500Z-200220T2100Z/ /O.UPG.KCRP.GL.A.0001.200220T2100Z-200221T1200Z/ /O.NEW.KCRP.GL.W.0002.200220T2100Z-200221T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 321 AM CST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 knots with gusts up to 40 knots and seas 6 to 11 feet expected. For the Small Craft Advisory, north winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...For the Gale Warning, from 3 PM this afternoon to 6 AM CST Friday. For the Small Craft Advisory, from 9 AM this morning to 3 PM CST this afternoon. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ230-235-201730- /O.EXT.KCRP.SC.Y.0014.200220T1500Z-200221T1200Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 321 AM CST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST FRIDAY... * WHAT...North winds around 20 knots with gusts up to 30 knots and choppy waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...From 9 AM this morning to 6 AM CST Friday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
504 WHUS74 KCRP 202110 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 310 PM CST Thu Feb 20 2020 GMZ270-275-210515- /O.EXP.KCRP.SC.Y.0014.000000T0000Z-200220T2100Z/ /O.CON.KCRP.GL.W.0002.000000T0000Z-200221T1200Z/ /O.NEW.KCRP.SC.Y.0015.200221T1200Z-200221T2100Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 310 PM CST Thu Feb 20 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...For the Gale Warning, north winds 25 to 30 knots with gusts up to 40 knots and seas 7 to 11 feet. For the Small Craft Advisory, north winds 15 to 25 knots with gusts up to 30 knots and seas 7 to 10 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...For the Gale Warning, until 6 AM CST Friday. For the Small Craft Advisory, from 6 AM to 3 PM CST Friday. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ250-255-210515- /O.EXP.KCRP.SC.Y.0014.000000T0000Z-200220T2100Z/ /O.CON.KCRP.GL.W.0002.000000T0000Z-200221T1200Z/ /O.NEW.KCRP.SC.Y.0015.200221T1200Z-200221T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 310 PM CST Thu Feb 20 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST FRIDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...For the Gale Warning, north winds 20 to 25 knots with gusts up to 35 knots and seas 5 to 8 feet. For the Small Craft Advisory, north winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...For the Gale Warning, until 6 AM CST Friday. For the Small Craft Advisory, from 6 AM to noon CST Friday. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ230-235-210515- /O.EXT.KCRP.SC.Y.0014.000000T0000Z-200221T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 310 PM CST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...North winds 20 knots with gusts up to 30 knots and choppy to occasionally rough waters. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...Until noon CST Friday. * IMPACTS...Strong winds and occasionally rough bay conditions will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
402 WHUS74 KCRP 210450 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1050 PM CST Thu Feb 20 2020 GMZ270-275-211300- /O.CON.KCRP.GL.W.0002.000000T0000Z-200221T1200Z/ /O.CON.KCRP.SC.Y.0015.200221T1200Z-200221T2100Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1050 PM CST Thu Feb 20 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 30 knots with gusts up to 40 knots and seas 7 to 11 feet. For the Small Craft Advisory, north winds 20 to 25 knots with gusts up to 30 knots and seas 7 to 10 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...For the Gale Warning, until 6 AM CST Friday. For the Small Craft Advisory, from 6 AM to 3 PM CST Friday. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ250-255-211300- /O.CON.KCRP.GL.W.0002.000000T0000Z-200221T1200Z/ /O.CON.KCRP.SC.Y.0015.200221T1200Z-200221T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 1050 PM CST Thu Feb 20 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 25 knots with gusts up to 35 knots and seas 5 to 8 feet. For the Small Craft Advisory, north winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...For the Gale Warning, until 6 AM CST Friday. For the Small Craft Advisory, from 6 AM to noon CST Friday. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ230-235-211300- /O.CON.KCRP.SC.Y.0014.000000T0000Z-200221T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 1050 PM CST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...North winds 20 knots with gusts up to 30 knots and choppy to occasionally rough waters. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...Until noon CST Friday. * IMPACTS...Strong winds and occasionally rough bay conditions will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
993 WHUS74 KCRP 210845 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 245 AM CST Fri Feb 21 2020 GMZ270-275-211815- /O.CAN.KCRP.GL.W.0002.000000T0000Z-200221T1200Z/ /O.EXT.KCRP.SC.Y.0015.200221T0845Z-200221T2100Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 245 AM CST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...North winds 20 to 25 knots with occasional gusts up to 35 knots and seas 6 to 11 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-211800- /O.CAN.KCRP.GL.W.0002.000000T0000Z-200221T1200Z/ /O.EXT.KCRP.SC.Y.0015.200221T0845Z-200221T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 245 AM CST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 20 to 25 knots with occasional gusts up to 35 knots and seas 5 to 7 feet. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until noon CST today. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-235-211800- /O.CON.KCRP.SC.Y.0014.000000T0000Z-200221T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 245 AM CST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds around 20 knots with gusts up to 30 knots and choppy to occasionally rough waters. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...Until noon CST today. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Feb 19, 11:09 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Feb 19, 11:09 PM CST, 4 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1109 PM CST Wed Feb 19 2020
.DISCUSSION...
Updated for the 06Z Aviation Discussion.
&&
.AVIATION...
IFR CIGs to continue tonight through much of THU, with IFR/MVFR
VSBYs, due to persistent isentropic lift. This will also continue
light rain and light drizzle on and off through the period. May
see a bit more convective activity after 14Z especially toward
VCT as a second surge of high pressure pushes through S TX. N-ly
winds will strengthen with gusts of 20-30 KTs possible behind the
boundary. Did show gradual improvements to CIGs from COT/VCT
behind the boundary, although maintained MVFR CIGs.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 51 55 44 55 44 / 50 50 30 0 10
Victoria 50 53 40 57 39 / 50 50 10 0 0
Laredo 51 55 43 54 45 / 40 40 30 10 0
Alice 50 55 42 56 44 / 50 50 30 0 10
Rockport 52 57 44 55 47 / 50 50 20 0 10
Cotulla 50 55 43 56 43 / 40 30 10 0 0
Kingsville 51 55 44 55 44 / 50 50 40 0 10
Navy Corpus 53 56 46 54 49 / 50 50 40 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Thursday afternoon through late Thursday night
For the following zones: Coastal waters from Baffin Bay to
Port Aransas out 20 NM...Coastal waters from Port Aransas
to Matagorda Ship Channel out 20 NM...Waters from Baffin
Bay to Port Aransas from 20 to 60 NM...Waters from Port
Aransas to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory from 9 AM to 3 PM CST Thursday For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM...Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
&&
CB/85...AVIATIONHazardous weather outlook, Feb 19, 9:51 PM CST, 5 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 951 PM CST Wed Feb 19 2020 TXZ229>234-239>247-342>347-442-443-447-210400- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 951 PM CST Wed Feb 19 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Minor coastal flooding is possible Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-210400- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 951 PM CST Wed Feb 19 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Small Craft Advisory is in effect for the bays and gulf waters Thursday morning through early Thursday afternoon. A Gale Watch is then in effect Thursday afternoon through early Friday morning across the Coastal Waters. Small Craft Advisories will likely continue for the bays through Thursday night, with SCAs then likely to resume over the gulf waters for Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 1:54 PM CST | Wind Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 16 hr |
| Feb 20, 3:10 PM CST | Small Craft Advisory | CRP | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.